|Am I addicted to my meds?
Aug 25, 2002
I wrote in before about how to disuade others from being negative toward me and my proposed treatment interruption.I don't know if I have subconsciencely let this sink in or if I have issues about it that I didn't realize were truly there.I don't want to back out now as I have been waiting for this day for a long time and my doctor and I have put forth so much responsible effort to take every available precaution to catch a potential problem at it's earliest threat(such as checking labs every 4 weeks, keeping a diary of how I feel on a daily basis etc) I am really in tune with myself and that may be a problem because I do have a tendency to be hypochondrical.Chances are i am blowing everything out of proportion as I never had any problems pretreatment(I did start treatment at a relatively high number of cd4's, where now I think alot of doctors would say wait,but the knowledge and guidelines were different then)I do have side effects now that are being attributed to the drugs and everyone says(involved in my healthcare)that stopping and watching is reasonable given my previous history,so why am I still so nervous and is there anyway to calm my nerves.It's not a constant problem(the nerves) more like it hits me once in a while, although I don't stop meds untill next week so I don't know what to expect emotionally.Thank you
| Response from Mr. Shernoff
This is a very big change with potentially serious ramifications, how could you not be nervous or anxious at times? This is totally normal. You need to accept your nervousness and not judge yourself for feeling this way.
Uncertainty and changes are two conditions that very often result in an indvidual becoming nervous. Changing your medication routine through a medically supervised structured treatment interruption has a lot of uncertainty attached to it. Not only uncertainty, but uncertainty with potentially major consequences. You need to be able to discuss your feelings with people who understand and respect them without trying to get you to change your mind, (though this is certainly an option if for whatever reason you decide that you would prefer to endure the side effects and not stop your antiretroviral meds).
Are you in therapy with someone who has alot of experience in working with people with HIV/AIDS? If not, then I urge you to find someone and begin this process to increase the amount of support you have.
Best of luck.
Michael Shernoff, MSW
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Itchy Skin An Ars Symptom?
- Burning Penis After Getting Head Worried I Have HIV
- Hairy Tongue After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Penis Discharge After Eating Sperm Worried I Have HIV
- Sore On Penis After Anal Sex Worried I Have HIV
- Swollen Lymph Glands After Insertive Anal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.